Too sick to write: Got Pneumonia Aug... - Sticky Blood-Hugh...

Sticky Blood-Hughes Syndrome Support
9,326 members9,524 posts

Too sick to write

Debbweb01
Debbweb01
18 Replies

Got Pneumonia Aug 2nd and can’t seem to get back on my feet/ foot Lol... I was on antibiotics for infected shot lump again! Every time I stop either prednisone or antibiotics I get sick! There’s something else besides my heart my APS, my RA my BMS MY SJOGRENS OR MY POLYCYTHEMIA VERA/ PV Must go c some autoimmune disease doc or rare diseases doc or something! Need IV ANTIBIOTICS SOON! Don’t know where to turn anymore! I can’t treat each symptom separately anymore! Must be treated as Whole Person! Any suggestions will be of help! Can’t go on like this another day! Bodyaches fever skin peeling just a hot mess Lol... Hope y’all are coping with everything! Godspeed

18 Replies
oldestnewest
KellyInTexas
KellyInTexasAdministrator

Debb,

I think what you are experiencing is familiar to many of us- and you have expressed it very well.

Here are my thoughts.

1. Could you have an acquired immunodeficiency?this could be checked for by an immunologist.

2. Sjögren’s often causes allergic reactions to antibiotics. ( if you have immunodeficiency, primary or acquired- you will get pneumonia more easily- requires antibiotics more frequently... and sets up a very bad cycle.)

3. Dr Jill Schofield , Aps except in Denver CP notes about 50% of APS payhave what is called Mast cell disorders, or... Mast Cell Activation Syndrome. It’s a problem with the innate immune system. ( for an immunologist!)

I will talk to you about this in more detail later- but bery common for antibiotics to set the mast cells off and cause the skin issues you are having.

Certain foods high in histamines can add insult to injury. There is a list of there foods I can direct you to.

Make sure you are not having a Stevens Johnson’s type reaction- there’s can be dangerous. Does your doctor know about the rash?

Reply
Debbweb01

Yes he told my my skinn was peeling on my feet from Augmented it’s amoxicillin with a boost. I must go back to him cuz he’s been right on the money lately! Yes my fingers started cracking again out of nowhere That’s very painful actual cuts on fingers! Yes please talk to me later! I don’t know what to do anymore

Reply
KellyInTexas
KellyInTexasAdministrator
in reply to Debbweb01

Probably not Stevens Johnson’s if you doctor has seen it and identified it’s cause.

I would let your doctor know what I have told you about Mast cell activation syndrome ( innate immune system degranulation of mast cells- incorrectly degranulating - releasing histamines. and ask to see a specialist familiar with it. Dr Laurence Afrin , MD in Armonk NY very near you wrote one of the leading books on it. He’s a hematologist, but he’s private unfortunately...

He did write a book- it’s called Never Bet Against Occam. There are resources in there for you and your doctors.

Try benedryl, a H1 blocker. Ask your doctor.

If you has asthma symptoms- montelucast is a mast cell stabilizer.

Sometimes the GI tract gets hit. There is another med for that.

But avoiding triggers is the mainstay.

Mainly:

No aged cheese

No alcohol

No dark meat

Only fresh food- no left overs- aged food has bacteria- gives off histamines. ( histamines are very bad for us. That’s why benedryl, an antihistamine, helps so much.)

White meat chicken only with no skin

Red meat is fine

Only fresh salmon- prepare and eat immediately.

No dark meat fish. ( pretty much just stick with salmon!)

NOTHING FROM A CAN.

Nothing fermented.

Try to avoid all sauces / condiments like mayo / mustard/ katsup

No vinegar.

No pineapple. ( random!)

Blueberries and apples are very good! (Eat apples.)

No citrus.

Broccoli is very good! It liberates histimines. ( eat your broccoli!)

Night shades are bad.

No artificial dyes or colors- this is very bad!

No artificial sweeteners- very very bad

That’s a start!

The website is specifically is a low histime food list out of Switzerland.

I’ll try to find it.

( it has the excipients and fillers for medications.)

Reply
GinaD
GinaD
in reply to KellyInTexas

Afrin's book on mast cell activation disease certainly explains why my Cleveland Clinic Functional Medicine detox diet resulted in my sailing through 3 step allergy tests with no ( NO!) reaction to antibiotics I once was very allergic to ( as in fill blown anaphylactic shock!) When I got that 3rd day penicillin shot I clutched the arm chair and told myself " Breathe. Just breath. This is CC. If I go into shock they will know what to do." But nothing happened,. Nothing! So my advice: yes, that restricted dirt is hard. But for me the benefits were worth it!

1 like
Reply
Debbweb01
Debbweb01
in reply to GinaD

Thank You everyone for your input! It help me to have hope and try these thing so I can move on to living again! Godspeed

Reply
MaryF
MaryFAdministrator
in reply to Debbweb01

I have just had to have two weeks of antibiotics for a very serious infection, I am allergic to them all, normally come out in large red blotches or go crimson, I also end up with swollen feet and hands and peel from head to toe, in my worst attacks I lose some hair and all my nails, and can't walk properly for weeks, let alone dress myself, however on this occasion although very unwell with some of the above reactions, I was on Prof Hughes' low dose steroid protocol alongside the antibiotics, and although some of the above is happening, it is less severe, yes I have split hands and feet and am a strange colour, it is better than normal. Just finished the pills and being monitored by the hospital. However I am pretty deaf as I had a reaction in my ears, so hopefully that will come to and end soon, as they treat that. I have one more week of a tiny steroid dose. I also have to take very strong allergy pills some of the time. I hope you feel better soon. MaryF

Reply
KellyInTexas
KellyInTexasAdministrator
in reply to MaryF

Dr Jill Schofield told me steroids are a mast cell stabilizer .

1 like
Reply
MaryF
MaryFAdministrator
in reply to KellyInTexas

They have helped me a lot this time, obviously I am also on LDN, but the combination of the low dose steroids, plus my Phenigan allowed me to keep them down, and not have such a disabling reaction, still ill and still virtually deaf, (ears did a dance once I had the serious infection), this is being treated in stages, hope you are good. I have progressed to walking, and hope to start my exercise next week, I never of course exercise on antibiotics due to the risk of tearing muscles and things, and due to how many I had to have and how strong, want a full two weeks off them. MaryF

1 like
Reply
Debbweb01
Debbweb01
in reply to MaryF

Thank You Mary that helps I’ll tell my doctor! What is Phenegan? I’m so sorry to hear about you flaring up! I hope and pray u get better sooner than later! Godspeed

Reply
MaryF
MaryFAdministrator
in reply to Debbweb01

It is an old fashioned allergy pill not often used, but my system is used to it. MaryF

Reply
KellyInTexas
KellyInTexasAdministrator
in reply to MaryF

good to hear you are on the mend, Mary. Hopefully your ears will settle soon.

Phenergan is used here less often than zofran, as it it works directly on the gut, instead of the brain to control nausea.

It’s does seem to work better for the stomach virus better than Zofran. It can be given IV as well.

I Do seem to remember now that one of my doctors years ago said it also worked as an antihistamine. So is it a mast cell stabilizer then?

For me, I’m doing ok. A little too low INR for a week- not terribly so but just a bit. A bit of the lupus like part of syndrome in flare I think- so by evenings I feel flu- ish and bone chilled and have a very cold circulation.

I’m bridging with a small amount of heparin per hematologist’s instructions you bump INR back in range.

The steroids I’m on keep the migraines better at bay when I go a little low low in INR and the Vasculitis rashes are far better also. The combination of warfarin, heparin in small doses to bump the INR immediately in range, and steroids seem to be the magic concoction at the moment.

I feel the steroids are robbing Peter to pay Paul and a close eye I’m being very proactive on low carbs and sugars - to avoid diabetes and other problems to the best of my ability.

I’m on a huge learning curve about steroids but I have a wonderful group of very bright women teaching me all about them.

Reply
MaryF
MaryFAdministrator
in reply to KellyInTexas

I am on the mend, but it is slow, thanks for your help and everything you do. I might even get my hearing back tomorrow! WOOOOOO! MaryF.

Reply
Debbweb01
Debbweb01
in reply to MaryF

I’m praying u get your hearing back! It seems to be a daily struggle for all of us at times! Flares are awful! My love and hugs sent to you! Hope u get better real fast! GODSPEED

1 like
Reply
MaryF
MaryFAdministrator
in reply to Debbweb01

Thank you, you too. MaryF

Reply
Lure2
Lure2
in reply to MaryF

Oh....... so very sorry to hear that Mary!

Best to you and your family!

Kerstin

1 like
Reply
MaryF
MaryFAdministrator
in reply to Lure2

Thanks, I am getting better, love to you and your family, also. MaryF

1 like
Reply
Lure2

Hi Deb,

Sorry to hear your troubles with all your different autoimmun illnesses. Find a Doc soon!

At least I can tell you I think of you over there. You are a stong person I know that.

Godspeed!

Reply
Debbweb01
Debbweb01
in reply to Lure2

Thank You Kirstin for your support! Much love sent your way!!! Godspeed

1 like
Reply

You may also like...